MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150STR
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in a branch of the internal iliac artery (iia) using ruby coil lps, a lantern delivery microcatheter (lantern), an lp system detachment handle (handle), and a non-penumbra 5f catheter.During the procedure, the physician was experiencing resistance advancing the lantern through the non-penumbra catheter.Subsequently, the physician performed a fluoroscopy and noticed the lantern was broken in half into two pieces but was connected by a tiny thread.Therefore, the physician advanced a guidewire through the broken lantern and removed the lantern.A new lantern was then inserted into the target location.Next, the physician advanced a ruby coil lp into the vessel and attempted to detach it using a handle; however, the ruby coil lp failed to detach.It was also reported that the physician attempted to break the distal end of the pusher assembly to manually detach the ruby coil lp, but the coil still would not detach.Therefore, the ruby coil lp was removed.The procedure was completed using five new ruby coil lps, the same handle, lantern, and catheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned lantern confirmed a fracture on the mid-shaft.If the device is advanced against resistance, damage such as a kink and subsequent fracture may occur.The root cause of the resistance could not be determined.Further evaluation of the device revealed additional fractures on the proximal shaft and an ovalization on the distal shaft.This damage was likely incidental to the complaint and the root cause could not be determined.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15700908
Report Number3005168196-2022-00507
Device Sequence Number6227316
Product Code DQY
UDI-Device Identifier00814548016672
UDI-Public814548016672
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Catalogue NumberPXSLIMLAN150STR
Device Lot NumberF00002004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2022
Initial Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005